Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 9, 2021, 7:55 PM EDT for Columbia County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 7:55 PM EDT (23:55 UTC)
- Expired
- Jul 9, 2021, 8:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Albany, NY
County Columbia County, NY
The radar
The Albany radar (KENX), 65 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WWUS81 KALY 092355
SPSALY
Special Weather Statement
National Weather Service Albany NY
755 PM EDT Fri Jul 9 2021
NYZ060-061-100030-
Eastern Columbia-Western Columbia-
755 PM EDT Fri Jul 9 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN COLUMBIA
COUNTY...
At 755 PM EDT, strong thunderstorms were clustered over Ancram, or 15
miles southeast of Hudson, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Livingston, Copake, Clermont, Ancram, Germantown, Taghkanic, Pachin
Mills, Ancramdale, Burden Dock, Weed Mines, Burden, Churchtown,
Linlithgo Mills, Nevis, Cheviot, Silvernails, Jackson Corners,
Spaulding Furnace, Copake Falls and Glenco Mills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4200 7371 4209 7392 4217 7389 4218 7387
4220 7385 4214 7349 4209 7351 4205 7350
4205 7352 4204 7352 4198 7353
TIME...MOT...LOC 2355Z 288DEG 22KT 4206 7363
$$
BGMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 9, 7:27 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 9, 7:27 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 727 PM EDT Fri Jul 9 2021 .SYNOPSIS... A frontal boundary will push across the region through tonight with scattered showers and thunderstorms. A strong to severe thunderstorm cannot be ruled out into this evening. Drier weather will return for the weekend but an isolated shower or two will still be possible each day. Rain chances increase once again early next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Scattered showers and isolated storms continuing this evening and upper impulse will slowly track through our region through the night. So, once showers and storms dissipate, some intervals of clouds will continue through the night. Some minor adjustments to temperatures, sky cover and rain chances through the night. PREVIOUS DISCUSSION: An area of low pressure and associated cold front will push across the region through tonight. Scattered showers and thunderstorms will be around through this evening, gradually dissipating tonight. SBCAPE values will range from 1000-1500 J/kg, but a weak mid-level inversion per forecast soundings should limit the severe threat across the region. Still, a strong to perhaps severe thunderstorm cannot be ruled out with locally damaging winds the primary threat. The Storm Prediction Center has maintained a Marginal Risk for severe weather for areas south of Albany to account for this threat. If clouds can break tonight, some patchy fog will be possible. Low temperatures will dip into the mid-50s to mid-60s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Weak area of high pressure will build into the region on Saturday and will bring a mostly dry day. With upper-level troughing still overhead, an isolated shower cannot be ruled out in southern areas, but most will stay dry. It will be a rather seasonable day with highs in the 70s to lower 80s. Any showers Saturday afternoon will dissipate and give way to a mostly clear, comfortable night. Lows will range from the lower to mid-50s in the higher elevations to the lower 60s in the mid- Hudson Valley. On Sunday, an upper-level and surface low across the Missouri Valley will send a warm front slowly northward into the region. Sunday will start out dry, but shower chances will gradually increase from south to north during the afternoon hours and through Sunday night. Instability looks rather low, so will not include thunder with this forecast. Highs Sunday still look rather seasonable (70s to lower 80s) with lows Sunday night from the upper 50s to upper 60s. && .LONG TERM /MONDAY THROUGH FRIDAY/... Strong upper ridge builds into the eastern U.S. from just offshore the mid Atlantic Monday through Wednesday. The amplitude is unusually high and will support warming boundary layer temperatures and low level humidity. As boundary layer temperatures warm and low level flow turns south and southwest with southwest to west boundary layer flow, instability will increase each day. Sources of guidance are quite cloudy and wet Monday through Wednesday, but with the west to southwest boundary layer flow and the very high upper heights with such warming aloft, suspect there will be at least intervals of sun and less coverage of afternoon and evening showers and storms than guidance/ensembles suggest. Upper low in midwest should weaken and track around the northern periphery of the upper ridge in a much weakened form, acting to deamplify the ridge and cool our boundary layer temperatures just a little. So, the bit if an increase in low level forcing and the slight cooling suggests a bit better coverage of showers and storms Wednesday afternoon and evening but not much cooling if any Thursday into Friday since the upper flow still west southwest with upper heights still relatively high over the eastern U.S. More organized upper trough tracks through southern Canada and the Great Lakes Thursday night into Friday. So, the leading edge of cooler air will approach perhaps later Friday with an approaching cold front and some more organized convection. Highs Monday and Tuesday around 80 to mid 80s with some 70s higher terrain. Highs Wednesday through Friday in the mid to upper 80s with around 80 higher terrain. Temperatures at or above 90 possible in some areas. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... A few showers around the TAF sites this evening, ending 02Z-04Z at KALB and KGFL and ending around 06Z at KPSF and KPOU. Lingering low level moisture could support development of a ceiling around 2500 feet at KALB AND KPOU between about 06Z-12Z with some MVFR visibilities. After about 12Z, all TAF sites become VFR and remain VFR through Saturday afternoon. Light north winds at 6 Kt or less tonight becoming around 6 Kt Saturday morning and staying steady through the afternoon, with a trend to northeast at KGFL. Outlook... Saturday Night: No Operational Impact. NO SIG WX. Sunday: Moderate Operational Impact. Chance of SHRA. Sunday Night: Moderate Operational Impact. Likely SHRA. Monday: Moderate Operational Impact. Scattered SHRA...TSRA. Monday Night: Moderate Operational Impact. Scattered SHRA...TSRA. Tuesday: Moderate Operational Impact. Scattered SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Scattered SHRA...TSRA. Wednesday: Moderate Operational Impact. Scattered SHRA...TSRA. && .FIRE WEATHER... A frontal boundary will push across the region through tonight with scattered showers and thunderstorms. A strong to severe thunderstorm cannot be ruled out into this evening. Drier weather will return for the weekend but an isolated shower or two will still be possible each day. Rain chances increase once again early next week. RH values will increase between 85 and 100 percent tonight then lower to 40 to 60 percent tomorrow. RH values rebound back to 80 to 100 percent tomorrow night. Wind will be generally 10 mph or less through tomorrow night in a northerly direction. && .HYDROLOGY... River flooding will remain possible into the weekend. Minor flooding is occurring along portions of the Hoosic River (at Williamstown) and is forecast to reach minor flood stage along portions of the Housatonic River. Elsewhere, within bank rises are expected, but widespread flooding does not look to be an issue. Flows will begin to recede over the weekend with some drier weather returning. An active weather pattern with day-to-day chances for showers and/or thunderstorms is expected to return late Sunday and through early next week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Rathbun NEAR TERM...NAS/Rathbun SHORT TERM...Rathbun LONG TERM...NAS AVIATION...NAS FIRE WEATHER...Rathbun HYDROLOGY...Rathbun
Hazardous weather outlook, Jul 9, 3:57 PM EDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 357 PM EDT Fri Jul 9 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 357 PM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York and southern Vermont. .DAY ONE...Tonight. A strong to severe thunderstorm cannot be ruled out into this evening. Locally damaging winds would be the primary threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for thunderstorms each day starting on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 6:13 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Albany NY
613 PM EDT Fri Jul 9 2021
NYZ064-065-092245-
Western Dutchess-Eastern Ulster-
613 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER AND
NORTHWESTERN DUTCHESS COUNTIES...
At 612 PM EDT, a strong thunderstorm was located over Lake Katrine,
or near Rhinebeck, moving east at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Kingston, Rhinebeck, Red Hook, Lake Katrine, Port Ewen, Milan,
Ellerslie, Cokertown, Dutchess County Fairgrounds, Flatbush, Linden
Acres, Rhinecliff, Ulster Landing, Fraleighs, Red Hook Mills,
Eighmyville, Lincoln Park, Upper Red Hook, Weys Corners and Clinton
Corners.
This includes Interstate 87 near exit 19.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4195 7408 4202 7396 4205 7390 4201 7373
4180 7376
TIME...MOT...LOC 2212Z 285DEG 8KT 4198 7393
CSSpecial weather statement, Jul 9, 6:39 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Albany NY
639 PM EDT Fri Jul 9 2021
NYZ058-092330-
Western Greene-
639 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GREENE COUNTY...
At 639 PM EDT, a strong thunderstorm was located near Prattsville, or
13 miles west of Hunter, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hunter, Windham, Prattsville, North-South Lake Campground, Ashland,
Jewett, Lexington, Tannersville, Durso Corner, West Settlement,
Mosquito Point, North Lexington, Maplecrest, Haines Falls, Sunside,
Four Corners, North Settlement, West Jewett, South Jewett and Red
Falls.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4235 7443 4237 7439 4237 7437 4236 7434
4236 7429 4237 7427 4235 7403 4219 7404
4210 7407 4210 7408 4217 7445 4220 7453
4221 7453
TIME...MOT...LOC 2239Z 280DEG 21KT 4228 7447
BGMSpecial weather statement, Jul 9, 6:50 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Albany NY
650 PM EDT Fri Jul 9 2021
NYZ065-066-092330-
Eastern Dutchess-Western Dutchess-
650 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUTCHESS COUNTY...
At 650 PM EDT, a strong thunderstorm was located near Rhinebeck,
moving southeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rhinebeck, Amenia, Red Hook, Millbrook, Stanfordville, Staatsburg,
Dover Plains, Milan, Smithfield, Salt Point, Norrie Heights, South
Dover, Lithgow, South Amenia, Shunpike, Shekomeko, Bains Corner,
Washington Hollow, Eighmyville and Mabbettsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4183 7395 4185 7395 4186 7394 4189 7395
4201 7388 4192 7350 4173 7351 4165 7356
TIME...MOT...LOC 2250Z 293DEG 16KT 4190 7385
BGMSpecial weather statement, Jul 9, 7:17 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Albany NY 717 PM EDT Fri Jul 9 2021 NYZ059>061-064-092345- Eastern Columbia-Eastern Greene-Western Columbia-Eastern Ulster- 717 PM EDT Fri Jul 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COLUMBIA AND SOUTHEASTERN GREENE COUNTIES... At 717 PM EDT, a strong thunderstorm was located near Catskill, moving east at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Hudson, Catskill, Claverack, Livingston, Clermont, Athens, Ancram, Philmont, Lorenz Park, Claverack-Red Mills, Cairo, Germantown, Taghkanic, Quarryville, Burden Dock, Manorville, Katsbaan, Burden, Churchtown and Linlithgo Mills. This includes Interstate 87 near exit 21. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4213 7405 4231 7400 4229 7356 4202 7364 TIME...MOT...LOC 2317Z 275DEG 14KT 4221 7393 BGM
Special weather statement, Jul 9, 7:23 PM EDT, 32 minutes before
Special Weather Statement National Weather Service Albany NY 723 PM EDT Fri Jul 9 2021 MAZ025-NYZ061-100000- Southern Berkshire-Eastern Columbia- 723 PM EDT Fri Jul 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKSHIRE AND SOUTHEASTERN COLUMBIA COUNTIES... At 723 PM EDT, a strong thunderstorm was located near Great Barrington, moving east at 15 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Great Barrington, Sheffield, Housatonic, Hillsdale, New Marlborough, Monterey, Alford, Risingdale, Copake Falls, Hartsville, Egremont Plain, Newsboy Statue, Hephzibah Heights, Van Deusenville, Brookside, Southfield, Belcher Square, East Hillsdale, Berkshire Heights and North Egremont. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4204 7319 4211 7360 4226 7346 4224 7314 TIME...MOT...LOC 2323Z 282DEG 12KT 4215 7344 CS
Special weather statement, Jul 9, 7:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
755 PM EDT Fri Jul 9 2021
NYZ060-061-100030-
Eastern Columbia-Western Columbia-
755 PM EDT Fri Jul 9 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN COLUMBIA
COUNTY...
At 755 PM EDT, strong thunderstorms were clustered over Ancram, or 15
miles southeast of Hudson, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Livingston, Copake, Clermont, Ancram, Germantown, Taghkanic, Pachin
Mills, Ancramdale, Burden Dock, Weed Mines, Burden, Churchtown,
Linlithgo Mills, Nevis, Cheviot, Silvernails, Jackson Corners,
Spaulding Furnace, Copake Falls and Glenco Mills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4200 7371 4209 7392 4217 7389 4218 7387
4220 7385 4214 7349 4209 7351 4205 7350
4205 7352 4204 7352 4198 7353
TIME...MOT...LOC 2355Z 288DEG 22KT 4206 7363
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:12 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 2 hr |
| Jul 8, 8:19 PM EDT | Special Weather Statement | ALY | Hamilton | 41 min |
| Jul 8, 8:30 PM EDT | Special Weather Statement | ALY | Fulton | 45 min |
| Jul 8, 8:31 PM EDT | Special Weather Statement | ALY | Herkimer | 44 min |
| Jul 8, 9:07 PM EDT | Special Weather Statement | ALY | Hamilton | 38 min |
| Jul 8, 9:27 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Jul 8, 10:26 PM EDT | Special Weather Statement | ALY | Warren | 34 min |
| Jul 8, 11:00 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Saratoga, Warren, Washington | 98 min |
| Jul 9, 3:52 AM EDT | Special Weather Statement | ALY | Ulster | 38 min |
| Jul 9, 4:28 AM EDT | Areal Flood Advisory | ALY | Columbia, Greene, Ulster | 2 hr |
| Jul 9, 8:08 AM EDT | Flash Flood Warning | ALY | Dutchess | 4 hr |
| Jul 9, 2:56 PM EDT | Special Weather Statement | ALY | Saratoga | 34 min |
| Jul 9, 3:31 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| Jul 9, 3:53 PM EDT | Special Weather Statement | ALY | Washington | 37 min |
| Jul 9, 4:01 PM EDT | Special Weather Statement | ALY | Schenectady | 29 min |
| Jul 9, 6:10 PM EDT | Special Weather Statement | ALY | Columbia | 50 min |
| Jul 9, 6:13 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Jul 9, 6:39 PM EDT | Special Weather Statement | ALY | Greene | 51 min |
| Jul 9, 6:50 PM EDT | Special Weather Statement | ALY | Dutchess | 40 min |
| Jul 9, 7:12 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 27 min |
| Jul 9, 7:17 PM EDT | Special Weather Statement | ALY | Columbia | 28 min |
| Jul 9, 7:23 PM EDT | Special Weather Statement | ALY | Columbia | 37 min |
| Jul 9, 7:30 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene, Ulster | 3 hr |
| Jul 9, 10:07 AM EDT | River Flood Warning | ALY | Bennington | 7 hr |
| Jul 9, 7:58 PM EDT | Special Weather Statement | ALY | Berkshire | 47 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.